Jump to content
CrazyBoards.org

Recommended Posts

I am taking Vyvanse 20 mg and I am feeling very tired on it. So, I doubled up on it to see if a stronger dose would help. I feel it but I also still feel lethargic and unwilling to do anything. Has this ever happened to anyone? Will it go away? Any other advice on what to do?

Link to comment
Share on other sites

Oniliscious - Tiredness, lethargy and fatigue are not usual side effects of Vyvanse. Looking at the list of meds in your sig, however, there are plenty of suspects for causes of drowsiness, as some of them have major interactions that can produce drowsiness, particularly Risperdal/Lamictal. In fact, Clonazepam, Lamictal, Lithium, and Risperdal each has reported interactions with the other three that may result in drowsiness. You may want to review your dosages with your pdoc and see if your symptoms can be lessened on the causal end.

Also, 20mg of Vyvanse is lower than the recommended starter dose, but doubling up on your own accord is not something you should do without agreement from your pdoc. Bear in mind that Vyvanse is a Class II controlled substance, and you can only be prescribed the amount of it you are to use. If you double up on it and use up your medication before the time comes to refill, your pharmacy may not be able to give you the medication until the time has elapsed.

Link to comment
Share on other sites

I know that I shouldn't double up on any medication, but I just wanted to see if a higher dose might've made a difference. I thought stimulants  were supposed to stimulate you, not make you tired. However, I'm sticking to my regular dose anyway and will talk to my pdoc about it tomorrow, because it's taking me forever to find the right med combo and I really want this medication to work.

Link to comment
Share on other sites

On 5/24/2016 at 11:56 PM, Oniliscious said:

I know that I shouldn't double up on any medication, but I just wanted to see if a higher dose might've made a difference. I thought stimulants  were supposed to stimulate you, not make you tired. However, I'm sticking to my regular dose anyway and will talk to my pdoc about it tomorrow, because it's taking me forever to find the right med combo and I really want this medication to work.

Stimulants "stimulate" by slowly increasing dopamine (although the science of it is less than specific). People with ADHD naturally have low dopamine/low stimulation so Stims feed us what we need and tend even us out or even make us tired. Low dopamine can also be found in depression though, so I can see how adding Vyvanse can create a lethargy affect rather than getting an energy increase.

It can be extra tricky with cocktails however, as it's possible that one medication can change/enhance/counteract the intention of a different medication. So while you are trying to use Vyvanse to increase dopamine and give you energy, a different medication you are on may be antagonizing/increasing/blocking dopamine at the same time changing the effects. Common side-effects of your other medications (low energy, lethargy, fatigue, trouble concentrating) also may be interacting with your ability to see the intended effectiveness from Vyvanse.

Adding more Vyvanse may or may not help you. Since you are taking Vyvanse for depression/energy (if I understand correctly) doubling the dosage may not make a difference until you address the other possible issues of your symptoms. If your doctor feels like adding more might help, then by all means it's worth a try.

FWIW finding the right cocktail is definitely key, and horribly difficult. I hope you and your doctor will be able to find one that fits you soon.

Link to comment
Share on other sites

23 minutes ago, Sloane said:

Stimulants "stimulate" by slowly increasing dopamine (although the science of it is less than specific). People with ADHD naturally have low dopamine/low stimulation so Stims feed us what we need and tend even us out or even make us tired. Low dopamine can also be found in depression though, so I can see how adding Vyvanse can create a lethargy affect rather than getting an energy increase.

It can be extra tricky with cocktails however, as it's possible that one medication can change/enhance/counteract the intention of a different medication. So while you are trying to use Vyvanse to increase dopamine and give you energy, a different medication you are on may be antagonizing/increasing/blocking dopamine at the same time changing the effects. Common side-effects of your other medications (low energy, lethargy, fatigue, trouble concentrating) also may be interacting with your ability to see the intended effectiveness from Vyvanse.

Adding more Vyvanse may or may not help you. Since you are taking Vyvanse for depression/energy (if I understand correctly) doubling the dosage may not make a difference until you address the other possible issues of your symptoms. If your doctor feels like adding more might help, then by all means it's worth a try.

FWIW finding the right cocktail is definitely key, and horribly difficult. I hope you and your doctor will be able to find one that fits you soon.

I saw my doctor yesterday. He basically said the same thing about medication interactions, in such a case, and is trying to decrease the number of meds I take overall. He eliminated Lithium completely and increased Lamictal to 200mg instead of 150mg. Good start, I think. As for increasing Vyvanse, he wants to see how I do on my new adjustments before he continues forward with prescribing me a higher dose of Vyvanse. Thanks for your advice!

Edited by Oniliscious
Link to comment
Share on other sites

I'm glad to hear that your issues are being addressed, and that you have a course of action! It's a good idea to wait on the Vyvanse increase until you adjust to the other med changes, as it will definitely make a difference in how it works.

The fact that you have a doctor who is proactive and aware on your medication interactions is a great asset to you finding the perfect cocktail. I hope the changes that were made prove beneficial, and I wish you the best of luck!

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...